Alert archive / Ohio / Special Weather Statements in 2020

Special Weather Statement, NWS Cleveland, OH

April 13, 2020Geauga County, Ohio

NWS Cleveland, OH issued this special weather statement at Apr 13, 2020, 12:21 PM EDT for Geauga County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 12:21 PM EDT (16:21 UTC)
Expired
Apr 13, 2020, 1:00 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WWUS81 KCLE 131621
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1221 PM EDT Mon Apr 13 2020

OHZ011-013-014-021>023-131700-
Summit-Geauga-Portage-Trumbull-Cuyahoga-Ashtabula Inland-
1221 PM EDT Mon Apr 13 2020

...A LINE OF SHOWERS WILL AFFECT NORTHERN TRUMBULL...NORTHERN
PORTAGE...GEAUGA...SOUTHEASTERN CUYAHOGA...NORTHEASTERN SUMMIT AND
SOUTHERN ASHTABULA COUNTIES...

At 1219 PM EDT, radar indicated showers were located along a line
extending from near Chardon to near Macedonia. Movement was east at
65 mph.

Wind gusts of 40 to 50 mph have already been reported with this line 
of showers. Wind gusts up to 50 mph remain possible with this line 
of showers.

Locations impacted include...
Chardon, Solon, Twinsburg, Macedonia, Cortland, South Russell,
Middlefield, Kinsman, North Bloomfield, Orwell, Burton, Andover, West
Farmington, Bristolville, Chesterland, Broadview Heights, Aurora,
Brecksville, Bedford and Bedford Heights.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4132 8052 4131 8167 4162 8113 4175 8052
TIME...MOT...LOC 1619Z 256DEG 56KT 4160 8113 4137 8153 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 13, 7:25 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 13, 7:25 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
725 AM EDT Mon Apr 13 2020

.SYNOPSIS...
Low pressure across lower Michigan will continue north-
northeast today and sweep a strong cold front across northern
OH/nw PA. High pressure will build east across the Ohio Valley
late Monday through Tuesday. A weak trough will cross the Great
Lakes region Wednesday and the pattern will remain cool through
the rest of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
No changes with this early morning update. Previous discussion
follows.

Scattered showers out ahead of the low will continue this
morning with a few rumbles of thunder possible east of I-71 and
south of I-80 with minimal instability. The low is continuing to
deepen and gusty winds and colder temperatures wrap around the
west and southwest side of the low. Biggest change with this
forecast was to lower peak gusts some for today. Latest guidance
is coming in lower and with a slightly more westward track of
the primary low, winds for us are forecast to be lower. The
headlines remain though as the cold front will pack a punch.
Wind gusts through the night have been between 40 and 45 MPH
just west of the cold front. Expect somewhat higher gusts for
our area. Potential for 60 MPH best near the east lakeshore. The
bulk of the rain will take place early this morning and be into
PA by mid morning with a wave moving from southwest OH
northeast across the state. The cold advection and the tighter
gradient arrive a couple/few hours later and this will be when
the wind picks up. Breaks in the overcast will begin across the
I-75 corridor toward sunset. Highs will be within a couple of
degrees of what they are starting out at this morning.

High pressure builds in from the west rather quickly and drops
winds this evening. Temperatures drop back to around 30;
slightly warmer near the lake. Have continued a slight chance
mention of a lake enhanced rain/snow shower mix tonight for the
extreme northeast snowbelt until moisture decreases.

Tuesday will feature increased cloud cover with a weak trough.
Temperatures will be cool with highs only in the 40s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The short term period is characterized by broad troughing over
the Great Lakes/Ohio valley, leading to below normal
temperatures. Have begun the forecast period with dry conditions
as a departing wave move east of the region. Pops increase
Wednesday as a stronger wave and surface cold front approach the
area. This will bring some light precip to the area through
Wednesday night, with rain mixing and changing to snow through
the overnight. A secondary shortwave will pivot through the
Great Lakes Thursday which could keep pops around for part of
the day, but high pressure will try to nose into the region as
it builds through the Ohio valley. Highs in the mid 40s and low
in the upper 20s/low 30s will be the flavor of the forecast
period.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Lower confidence long term forecast with a range of model
solutions leading to uncertainty. A frontal boundary looks to
settle across the region Friday into Friday night. Models try to
develop low pressure along the baroclinic zone, but with
varying degrees of strength/timing and subsequent precip impact
on the local area. Most of the solutions build in high pressure
for Saturday night into Sunday before another wave/cold front
moves into the area late Sunday. Temperatures may briefly
moderate back towards normal by the end of the weekend.

&&

.AVIATION /12Z Monday THROUGH Friday/...
Low pressure has tracked well into MI with the cold front
reaching western OH at 11Z. IFR precedes the front with MVFR in
its wake. That IFR will attempt to shift eastward, but
trajectory is more northeast. Scattered showers will take place
this morning with the passage of the cold front ending the
precip and lifting ceilings. Improvement to VFR is expected at
all terminals. The wind field with this system is not as strong
as previously forecast. Will still see frequent westerly gusts
behind the front exceed 35 knots with a few gusts over 40 knots.
Winds begin to diminish after about 22Z. Quiet tonight.

.OUTLOOK...Non-VFR possible Wednesday through Friday with rain
showers possible during the day and snow showers possible at
night.

&&

.MARINE...
Status quo for headlines across Lake Erie, with the main
forecast change is a slight downward adjustment to the strongest
winds this afternoon. The bulk of the model guidance has
shifted to weaker winds across the region/lake, and have
adjusted down from the 40 to 45 kt range of previous forecast
iterations to more of a 35 to 40 kt gale event. Still expecting
low water impacts across the western basin and lakeshore
flooding impacts across the eastern basin today. The end times
of the headlines may need to be adjusted as winds subside
quickly this evening into the overnight as high pressure tries
to build northeast over the lake. Another trough will cross the
lake Tuesday with winds picking back up into the 15-25 kt range,
with a potential need for small craft headlines. Winds will
predominantly be out of the west to southwest for the Wednesday
through Thursday night period as a broad upper trough remains
over the Great Lakes.

&&

.TIDES/COASTAL FLOODING...
No changes to the lakeshore flooding headlines for this
forecast update. The main change to the forecast is a downward
adjustment with wind speeds, however still expecting some degree
of high water/high wave impacts with potential flooding/coastal
erosion across the watch/warning area this afternoon. Overall,
confidence has slightly dipped on the overall impacts of the
event, with perhaps a quicker termination of flooding potential
than the current headline reflects.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 11 PM EDT this evening for OHZ011>014-
     089.
     Lakeshore Flood Watch from noon EDT today through Tuesday
     morning for OHZ012-089.
     High Wind Warning until 8 PM EDT this evening for OHZ010-
     020>023.
     Wind Advisory until 8 PM EDT this evening for OHZ003-006>009-
     017>019-027>033-036>038-047.
PA...High Wind Warning until 11 PM EDT this evening for PAZ001>003.
     Lakeshore Flood Warning from noon today to noon EDT Tuesday
     for PAZ001.
MARINE...Low Water Advisory until 4 AM EDT Tuesday for LEZ142>144-
     162>164.
     Gale Warning until 10 PM EDT this evening for LEZ142>144-
     162>164.
     Gale Warning until 4 AM EDT Tuesday for LEZ145>149-165>169.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Oudeman
MARINE...Greenawalt
TIDES/COASTAL FLOODING...Greenawalt
Hazardous weather outlook, Apr 13, 4:26 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
426 AM EDT Mon Apr 13 2020

OHZ003-006>009-017>019-027>033-036>038-047-141100-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-
426 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-141100-
Lake-Ashtabula Lakeshore-
426 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...LAKESHORE FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH
TUESDAY MORNING...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Watch.

Lakeshore flooding and significant erosion is possible today along
westward facing beaches of Lake Erie.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-141100-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
426 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING...
...LOW WATER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for central Lake Erie and western
Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-141100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
426 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for central Lake Erie and eastern
Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010-020>023-141100-
Lorain-Medina-Summit-Portage-Trumbull-
426 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ002-141100-
Southern Erie-
426 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-141100-
Northern Erie-
426 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO NOON EDT
TUESDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-013-014-PAZ003-141100-
Cuyahoga-Geauga-Ashtabula Inland-Crawford-
426 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 13, 10:33 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1033 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     NON-TSTM WND GST 9 ENE OREGON            41.70N 83.26W
04/13/2020  M45 MPH          LEZ142             OH   C-MAN STATION

            C-MAN MARINE STATION TWCO1 8 ENE OREGON.

&&
Special weather statement, Apr 13, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1221 PM EDT Mon Apr 13 2020

OHZ011-013-014-021>023-131700-
Summit-Geauga-Portage-Trumbull-Cuyahoga-Ashtabula Inland-
1221 PM EDT Mon Apr 13 2020

...A LINE OF SHOWERS WILL AFFECT NORTHERN TRUMBULL...NORTHERN
PORTAGE...GEAUGA...SOUTHEASTERN CUYAHOGA...NORTHEASTERN SUMMIT AND
SOUTHERN ASHTABULA COUNTIES...

At 1219 PM EDT, radar indicated showers were located along a line
extending from near Chardon to near Macedonia. Movement was east at
65 mph.

Wind gusts of 40 to 50 mph have already been reported with this line
of showers. Wind gusts up to 50 mph remain possible with this line
of showers.

Locations impacted include...
Chardon, Solon, Twinsburg, Macedonia, Cortland, South Russell,
Middlefield, Kinsman, North Bloomfield, Orwell, Burton, Andover, West
Farmington, Bristolville, Chesterland, Broadview Heights, Aurora,
Brecksville, Bedford and Bedford Heights.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4132 8052 4131 8167 4162 8113 4175 8052
TIME...MOT...LOC 1619Z 256DEG 56KT 4160 8113 4137 8153

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:03 PM EDTWind AdvisoryCLEAshtabula, Cuyahoga, Lake3 hr

Nearby

Special Weather Statements in Ohio, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.